Methadone and weight gain
- 24 Oct 2006 by Jude5
I really want to switch to Methadone for long term since i have been on meds for so long and will need them for the rest of my life.
I was reading that Methadone causes weight gain. Is this so with everyone? Is it a huge problem with this drug? I dont get much exercise as it is and if I go above 130 my asthma bothers me.
25 Oct 2006
The problem with weight gain with methadone comes from opiate addicts that get on methadone.The addict is usually grossly underweight at first so when they start to get better they put on weight.Were you hear about the trouble is people that take methadone and sit around all day and do nothing but eat sweets.Methadone can cause people to crave sweets but just keep active and you will be fine.I go for 2 walks a day and my weight is fine.I am a addict/chronic pain patient and when I started methadone I weight only 123lbs, now I'm a healthy 185 lbs.Just don't get into sitting around doing nothing and eating all day... Dave:)
28 Oct 2006
Hi Jude: I'm with Dave on this one. I've been on several different LA meds over the years I've had CP and I'm on Methadone now. I haven't gained any weight to speak of, but I weighed about 160 when I went on it and today I'm about 170. I too, walk for excercise, and I'm on SSD so I'm the house husband. I take care of all the running errands and store, so I stay pretty busy. I just finished the weekly laundry.
Like Dave said, if you stay reasonably active and don't do the "Bon Bon" thing, you should be ok on your weight.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... I read many posts stating the same with all having the same amount of weight gain as myself.Why are Drs. unaware of this?? It looks to be an ...
1 answer • 16 Jan 2010
I just started taking Yaz two days ago, and i am really worried about the weight gain... I was on a nother med and my body is very sensitive to ...
2 answers • 2 Jul 2010
I do gain weight easily and rry to lose, it's frustrating when I lose say 1/2 lb a week. Latley it seems I have been gain ing weight when I am ...
1 answer • 7 Jul 2010
i am on methadone diskits and ive went from 160 to 195 in 8 mos does the liquidmethadone make you gain any less eight or all the same please help
2 answers • 25 Jan 2011
i've been on depo for about a year, and i have gain alot of weight,and i'm very active. i need to be on a pill that doesn't cause ...
2 answers • 15 Dec 2011